×

Statistical properties of zeta functions’ zeros. (English) Zbl 1301.11063

Author’s abstract: The paper reviews existing results about the statistical distribution of zeros for three main types of zeta functions: number-theoretical, geometrical, and dynamical. It provides necessary background and some details about the proofs of the main results.

MSC:

11M26 Nonreal zeros of \(\zeta (s)\) and \(L(s, \chi)\); Riemann and other hypotheses
11M50 Relations with random matrices
62E20 Asymptotic distribution theory in statistics
PDFBibTeX XMLCite
Full Text: DOI arXiv Euclid

References:

[1] Artin, M. and Mazur, B., On periodic points. Annals of Mathematics , 81:82-99, 1965. · Zbl 0127.13401 · doi:10.2307/1970384
[2] Bass, H., The Ihara-Selberg zeta function of a tree lattice. International Journal of Mathematics , 3:717-797, 1992. · Zbl 0767.11025 · doi:10.1142/S0129167X92000357
[3] Biane, P., Pitman, J., and Yor, M., Probability laws related to the Jacobi theta and Riemann zeta functions, and Brownian excursions. Bulletin of American Mathematical Society , 38:435-465, 2001. · Zbl 1040.11061 · doi:10.1090/S0273-0979-01-00912-0
[4] Bleher, P. M., Chang, Z., Dyson, F. J., and Lebowitz, J. L., Distribution of the error term for the number of lattice points inside a shifted circle. Communications in Mathematical Physics , 154:433-469, 1993. · Zbl 0781.11038 · doi:10.1007/BF02102104
[5] Bogomolny, E., Georgeot, B., Giannoni, M.-J., and Schmit, C., Chaotic billiards generated by arithmetic groups. Physical Review Letters , 69:1477-1480, 1992. · Zbl 0968.81514 · doi:10.1103/PhysRevLett.69.1477
[6] Bogomolny, E., Leyvraz, F., and Schmit, C., Distribution of eigenvalues for the modular group. Communications in Mathematical Physics , 176:577-617, 1996. · Zbl 0861.11034 · doi:10.1007/BF02099251
[7] Bourgade, P., Mesoscopic fluctuations of the zeta zeros. Probability Theory and Related Fields , 148:479-500, 2010. · Zbl 1250.11080 · doi:10.1007/s00440-009-0237-3
[8] Conrey, J. B., The Riemann hypothesis. Notices of American Mathematical Society , 50:341-353, 2003. · Zbl 1160.11341
[9] Davenport, H., Multiplicative Number Theory . Markham Publishing Co., 1967. · Zbl 0159.06303
[10] Diaconis, P. and Evans, S. N., Linear functionals of eigenvalues of random matrices. Transactions of American Mathematical Society , 353(7):2615-2633, 2001. · Zbl 1008.15013 · doi:10.1090/S0002-9947-01-02800-8
[11] Diaconis, P. and Shahshahani, M., On eigenvalues of random matrices. Journal of Applied Probability , 31:49-62, 1994. · Zbl 0807.15015 · doi:10.2307/3214948
[12] Friedman, J., A Proof of Alon’s Second Eigenvalue Problem , volume 195 of Memoirs of American Mathematical Society . AMS, Providence, RI, 2008. · Zbl 1177.05070 · doi:10.1090/memo/0910
[13] Fujii, A., Explicit formulas and oscillations. In Emerging Applications of Number Theory , volume 109 of The IMA Volume in Mathematics and Its Applications , pages 219-267. Springer-Verlag, New York, 1999. · Zbl 0972.11074 · doi:10.1007/978-1-4612-1544-8_9
[14] Goldston, D. A., Notes on pair correlations of zeros and prime numbers. In F. Mezzadri and N. C. Snaith, editors, Recent Perspectives in Random Matrix Theory and Number Theory , volume 322 of London Mathematical Society Lecture Notes , pages 79-109. Cambridge University Press, 2005. · Zbl 1168.11320 · doi:10.1017/CBO9780511550492.004
[15] Goldston, D. A., Large differences between consequitive prime numbers . PhD thesis, University of California, Berkeley, 1981. available at .
[16] Guckenheimer, J., Axiom A + no cycles \(\rightarrow\zeta_{f}(t)\) is rational. Bulletin of American Mathematical Society , 76:592-594, 1970. · Zbl 0196.27002 · doi:10.1090/S0002-9904-1970-12449-1
[17] Hashimoto, K., Zeta functions of finite graphs and representations of p-adic groups. In Advanced Studies in Pure Mathematics , volume 15, pages 211-280. Academic Press, N.Y., 1989. · Zbl 0709.22005
[18] Heath-Brown, D. R., The distribution and moments of the error term in the Dirichlet divisor problem. Acta Arithmetica , 60:389-414, 1992. · Zbl 0725.11045
[19] Hejhal, D. A., The Selberg Trace Formula for \(PSL(2,R)\) , volume 548 of Lecture Notes in Mathematics . Springer, 1976. · Zbl 0347.10018 · doi:10.1007/BFb0079608
[20] Hejhal, D. A., The Selberg trace formula and the Riemann zeta function. Duke Mathematical Journal , 43:441-482, 1976. · Zbl 0346.10010 · doi:10.1215/S0012-7094-76-04338-6
[21] Hejhal, D. A. and Luo, W., On a spectral analogue of Selberg’s result on \(s(t)\). International Mathematics Research Notices , 1997:135-151, 1997. · Zbl 0877.11032 · doi:10.1155/S107379289700010X
[22] Hughes, C. and Rudnick, Z., Linear statistics for zeros of Riemann’s zeta function. C. R. Acad. Sci. Paris , Ser. I 335:667-670, 2002. available at. · Zbl 1085.11040 · doi:10.1016/S1631-073X(02)02541-4
[23] Hughes, C. and Rudnick, Z., Linear statistics of low-lying zeros of \(l\)-functions. Quaterly Journal of Mathematics , 54:309-333, 2003. available at. · Zbl 1068.11055 · doi:10.1093/qjmath/54.3.309
[24] Ihara, Y., On discrete subgroups of the two by two projective linear group over p-adic fields. Journal of Mathematical Society of Japan , 18:219-235, 1966. · Zbl 0158.27702 · doi:10.2969/jmsj/01830219
[25] Iwaniec, H., Spectral Methods of Automorphic Forms , volume 53 of Graduate Studies in Mathematics . American Mathematical Society, second edition, 2002. · Zbl 1006.11024
[26] Iwaniec, H. and Kowalsky, E., Analytic Number Theory , volume 53 of Colloquium Publications . American Mathematical Society, first edition, 2004.
[27] Jacobson, D., Miller, S. D., Rivin, I., and Rudnick, Z., Eigenvalue spacings for regular graphs. IMA Volumes in Mathematics and Its Applications , 109:317-327, 1999. Available at . · Zbl 1071.81522 · doi:10.1007/978-1-4612-1544-8_12
[28] Katz, N. M. and Sarnak, P., Random Matrices, Frobenius Eigenvalues, and Monodromy , volume 45 of Colloquium Publications . American Mathematical Society, 1999. · Zbl 0958.11004
[29] Kendall, D. G., On the number of lattice points inside a random oval. Quarterly Journal of Mathematics , 19:1-26, 1948. · Zbl 0031.11201 · doi:10.1093/qmath/os-19.1.1
[30] Knapp, A. W., Elliptic Curves . Princeton University Press, Princeton, NJ, first edition, 1992. · Zbl 0804.14013
[31] Korolev, M. A., On the Gram’s law in the theory of Riemann zeta function. arXiv: · Zbl 0307.10040 · doi:10.4213/im5558
[32] Landau, E., Vorlesungen über Zahlentheorie , volume 2. Chelsea Publishing Company, 1947. Reprint of 1927 edition.
[33] Liu, J., Lectures on Maass forms. available at , 2007.
[34] Lubotzky, A., Phillips, R., and Sarnak, P., Ramanujan graphs. Combinatorica , 8:261-277, 1988. · Zbl 0661.05035 · doi:10.1007/BF02126799
[35] Luo, W. and Sarnak, P., The behavior of eigenstates for arithmetic hyperbolic surfaces. Communications in Mathematical Physics , 161:195-213, 1994. · Zbl 0836.58043 · doi:10.1007/BF02099418
[36] Luo, W. and Sarnak, P., Number variance for arithmetic hyperbolic surfaces. Communications in Mathematical Physics , 161:419-432, 1994. · Zbl 0797.58069 · doi:10.1007/BF02099785
[37] Manning, A., Axiom A diffeomorphisms have rational zeta functions. Bulletin of London Mathematical Society , 3:215-220, 1971. · Zbl 0219.58007 · doi:10.1112/blms/3.2.215
[38] Milne, J. S., Elliptic Curves . BookSurge Publishers, 2006.
[39] Milnor, J. and Thurston, W., On Iterated Maps on the Interval , volume 1342 of Lecture Notes in Mathematics . Springer, 1988. · Zbl 0664.58015
[40] Montgomery, H. L., The pair correlation of the zeta function. Proc. Symp. Pure Math , 24:181-193, 1973. · Zbl 0268.10023
[41] Moreno, C. J., Advanced Analytic Number Theory: L-functions , volume 115 of Mathematical Surveys and Monographs . American Mathematical Society, 2005.
[42] Newland, D. B., Kernels in the Selberg trace formula on the \(k\)-regular tree and zeros of the Ihara zeta function . PhD thesis, University of California, San Diego, 2005.
[43] Pollicott, M. and Sharp, R., Correlations for pairs of closed geodesics. Inventiones Mathematicae , 163:1-24, 2006. · Zbl 1081.37016 · doi:10.1007/s00222-004-0427-7
[44] Pollicott, M., Dynamical zeta functions. Available at , 2003.
[45] Pollicott, M., Dynamical zeta functions and closed orbits for geodesic and hyperbolic flows. Available at , 2010. · Zbl 1124.37013
[46] Pollicott, M. and Yuri, M., Dynamical Systems and Ergodic Theory , volume 40 of London Mathematical Society student texts . Cambridge University Press, 1998. · Zbl 0897.28009
[47] Rudnick, Z. and Sarnak, P., Zeros of principal L-functions and random matrix theory. Duke Mathematical Journal , 81:269-322, 1996. · Zbl 0866.11050 · doi:10.1215/S0012-7094-96-08115-6
[48] Ruelle, D., Dynamical zeta functions: where do they come from and what are they good for? In K. Schmadgen, editor, Mathematical Physics X , pages 43-51. Springer, Berlin, 1992. Available at . · Zbl 0947.37502
[49] Ruelle, D., Dynamic zeta functions and transfer operators. Notices of American Mathematical Society , 49:887-895, 2002. Available at . · Zbl 1126.37305
[50] Selberg, A., Contributions to the theory of Dirichlet’s L-functions. In Collected Papers of A. Selberg , volume 1, pages 281-340, 1989. The year of the original publication is 1946. · Zbl 0061.08404
[51] Selberg, A., Contributions to the theory of the Riemann zeta-function. In Collected Papers of A. Selberg , volume 1, pages 214-280, 1989. The year of the original publication is 1946. · Zbl 0061.08402
[52] Selberg, A., On the remainder in the formula for \(N(T)\), the number of zeros of \(\zeta(s)\) in the strip \(0<t<T\). In Collected Papers of A. Selberg , volume 1, pages 179-203, 1989. The year of the original publication is 1944. · Zbl 0061.08401
[53] Serre, J.-P., A Course in Arithmetic , volume 7 of Graduate Texts in Mathematics . Springer-Verlag, 1973. · Zbl 0256.12001
[54] Silverman, J. H., The Arithmetic of Elliptic Curves , volume 106 of Graduate Texts in Mathematics . Springer, 1986. · Zbl 0585.14026
[55] Smale, S., Differentiable dynamical systems. In Collected Papers of Stephen Smale , volume 2, pages 664-734, 2000. The year of the original publication is 1967. · Zbl 0202.55202 · doi:10.1090/S0002-9904-1967-11798-1
[56] Sunada, T., L-functions in geometry and some applications. In Proc. Taniguchi Symp. 1985, Curvature and Topology of Riemannian Manifolds , volume 1201 of Lecture Notes in Mathematics , pages 266-284. Springer-Verlag, New York, 1986. · Zbl 0605.58046 · doi:10.1007/BFb0075662
[57] Sunada, T., Fundamental groups and laplacians. In Proc. Taniguchi Symp. 1987, Geometry and Analysis on Manifolds , volume 1339 of Lecture Notes in Mathematics , pages 248-277. Springer-Verlag, New York, 1988. · Zbl 0646.58027 · doi:10.1007/BFb0083059
[58] Terras, A., Zeta Functions of Graphs: A Stroll Through the Garden , volume 128 of Cambridge Studies in Advanced Mathematics . Cambridge University Press, 2011. · Zbl 1206.05003
[59] Titchmarsh, E. C., The Theory of the Riemann Zeta-Function . Clarendon Press, Oxford, second edition, 1986. revised by D. R. Heath-Brown. · Zbl 0601.10026
[60] Weil, A., Number of solutions of equations in finite fields. In Collected papers of A. Weil , volume 1, pages 497-508, 1979. The year of the original publication is 1949. · Zbl 0032.39402 · doi:10.1090/S0002-9904-1949-09219-4
[61] Weil, A., Sur les “formules explicites” de la théorie de nombres premiers. In Collected papers of A. Weil , volume 2, pages 48-62, 1979. The year of the original publication is 1952.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.